Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
spartan32

Accutane Hair Loss?

Recommended Posts

While I was blessed with shitty skin genetics (acne still at 26 and I'm a guy...), I do have a really good hairline with thick hair. I don't care if my hair falls out during the course as I will just buzz it but can Accutane cause Male Pattern Baldness? I have a TINY bit of recession at my temples which I think is a "mature hairline" as it got like that when I turned 20 and hasn't changed since. So is the hair loss from accutane just hair falling out everywhere or is it recession?

Link to comment
Share on other sites

Considering that you are much older then the average accutane patient I would strongly advise you not to go on this drug if you're concerned about MBP. A lot of accutane users experience hair loss, both male and female but hair line recession is much more likely to occur in someone who is older. Males in their teens who suffer from accutane induced hair loss rarely experience noticeable hair line recession, but patients in there 20s often do. If you have a family history of MPB that won't help either.

Link to comment
Share on other sites

Considering that you are much older then the average accutane patient I would strongly advise you not to go on this drug if you're concerned about MBP. A lot of accutane users experience hair loss, both male and female but hair line recession is much more likely to occur in someone who is older. Males in their teens who suffer from accutane induced hair loss rarely experience noticeable hair line recession, but patients in there 20s often do. If you have a family history of MPB that won't help either.

Thanks for the insight and my dad and brother both have full heads of hair in their 50s and 30s. As crazy as it sounds, I would prefer the hairline recession over the acne at this point though neutral.gif

Link to comment
Share on other sites

actually there are numerous reasons Accutane can cause hair loss. It's really not fair to say that it would happen anyway. My hair grew like out of control while on Accutane and then 2months off started falling out like no tomorrow. Not to mention that some of the side effects listed can cause hair loss.

Anyway, if you have a family history or already experiencing hair loss then it will speed up the process! Good Luck

Link to comment
Share on other sites

Uh, Accutane hair loss has NOTHING to do with male pattern baldness. Some people get diffuse thinning on Accutane because the medicine causes a large shock to the body. People get hair loss disorders all the time due to all kinds of shocks... childbirth, emotional disorders, etc.

MPB is a very specific condition caused by DHT. If you get hairloss on Accutane, it's not going to be in the typical MPB pattern, but will most likely be diffuse (and possibly not just limited to your head).

Link to comment
Share on other sites

If MPB runs in the family Accutane can speed up the process. I pretty well versed on Accutane and hair loss...As for DHT there is actually a lot of posts and studies and information regarding Accutane and DHT etc. You can look up the thread answers I got from my doctor on hair loss! I believe there's about 150 pgs or so. If you get Alopecia induced by Accutane which is a listed side effect, or any other autoimmune disorder like type 1 diabetes, thyroid etc... then yes you will loose more then just the hair on your head.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×